Alert archive / Alabama / Flash Flood Warnings in 2011

Flash Flood Warning 30, NWS Huntsville, AL

May 26, 2011Lawrence County, Alabama

NWS Huntsville, AL issued this flash flood warning at May 26, 2011, 8:44 AM CDT for Lawrence County, Alabama. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2011, 8:44 AM CDT (13:44 UTC)
Expired
May 26, 2011, 10:49 AM CDT
In force
2 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

County Lawrence County, AL

The radar

The Columbus AFB radar (KGWX), 113 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 1.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2103 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
1.8
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

942 
WGUS54 KHUN 261344
FFWHUN
ALC079-261830-
/O.NEW.KHUN.FF.W.0030.110526T1344Z-110526T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
844 AM CDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAWRENCE COUNTY IN NORTHWEST ALABAMA...

* UNTIL 130 PM CDT

* AT 837 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL EXTENDING FROM MT HOPE TO   
  JUST NORTH OF THE BANKHEAD FOREST...WITH TWO TO THREE INCHES OF    
  RAINFALL THAT HAS FALLEN THIS MORNING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MOULTON AND NORTH COURTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3432 8752 3457 8753 3473 8731 3470 8718
      3449 8713 3434 8716

$$

SS
2 follow-up statements
649 
WGUS74 KHUN 261426
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
926 AM CDT THU MAY 26 2011

ALC079-261830-
/O.CON.KHUN.FF.W.0030.000000T0000Z-110526T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE AL-
926 AM CDT THU MAY 26 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LAWRENCE COUNTY UNTIL
130 PM CDT...

AT 920 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL FROM THE BANKHEAD FOREST TO 
HILLSBORO...WITH AROUND THREE INCHES OF RAIN THAT HAS FALLEN.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
MOULTON AND NORTH COURTLAND.

ANOTHER ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE MAINLY OVER THE 
SOUTHERN HALF OF LAWRENCE COUNTY FOR THE NEXT TWO HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3432 8752 3457 8753 3473 8731 3470 8718
      3449 8713 3434 8716

$$

SS
637 
WGUS74 KHUN 261549
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1049 AM CDT THU MAY 26 2011

ALC079-261557-
/O.CAN.KHUN.FF.W.0030.000000T0000Z-110526T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE AL-
1049 AM CDT THU MAY 26 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR LAWRENCE COUNTY IS
CANCELLED...

UP TO THREE INCHES OF RAIN HAS FALLEN BETWEEN HILLSBORO AND THE 
BANKHEAD FOREST...HOWEVER THE RAIN HAS ENDED. EMERGENCY MANAGERS 
REPORTED NO FLOODING ANYWHERE ACROSS THE COUNTY. AS A RESULT WILL 
CANCEL THE FLASH FLOOD WARNING FOR LAWRENCE COUNTY.
 
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3432 8752 3457 8753 3473 8731 3470 8718
      3449 8713 3434 8716

$$

SS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at May 26, 6:07 AM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, May 26, 6:07 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
607 AM CDT THU MAY 26 2011

.UPDATE...FOR 12Z TAFS.

&&

.AVIATION...
A LINE OF SHOWERS AND THUNDERSTORMS...DESPITE SOME BACK BUILDING
RECENTLY...SHOULD PUSH EAST OF THE MSL TERMINAL BY 12Z. HOWEVER...A
LINE OF SHOWERS AND THUNDERSTORMS WILL STILL BE OVER OR NEAR THE HSV
TERMINAL BETWEEN 12 AND 13Z BASED ON RADAR TRENDS. THIS WILL KEEP
MVFR TO IFR CIGS OR VSBYS IN THE FORECAST DURING THIS TIME. SW WINDS
AROUND 15 KTS WITH GUSTS TO AROUND 20 KTS WILL OCCUR THROUGH MUCH OF
THE DAY. EXPECT A FRONT TO APPROACH BOTH LOCATIONS BETWEEN 20 AND
24Z TODAY. THIS WILL PRODUCE ANOTHER ROUND OF TSRA...BETWEEN 22Z AND
24Z AT MSL AND BETWEEN 00Z AND 03Z AT HSV TERMINALS. THIS WILL AGAIN
LOWER VSBYS OR CIGS TO MVFR OR IFR CRITERIA. THE PASSAGE OF THE
FRONT WILL SWITCH WINDS TO THE NW BY 03Z AT BOTH TERMINALS. PUT IN
MVFR VSBYS FOR FOG DEVELOPEMENT FRIDAY MORNING.

&&

.PREV DISCUSSION.../ISSUED 458 AM CDT THU MAY 26 2011/

CURRENT WATER VAPOR SATELLITE IMAGERY INDICATES THAT AN UPPER LOW
OVER CENTRAL MISSOURI IS PROGRESSING SLOWLY EASTWARD AND SHOULD
CONTINUE TO FILL AS IT APPROACHES THE MISSOURI-ILLINOIS BORDER LATER
THIS MORNING. A WEAKENING SURFACE LOW ASSOCIATED WITH THIS FEATURE
WILL LIKEWISE LIFT NORTHEASTWARD ALONG AND NORTH OF THE OHIO RIVER
THROUGH THE MORNING. THE REMNANTS OF NUMEROUS SHOWERS AND
THUNDERSTORMS -- WHICH DEVELOPED YESTERDAY ALONG A LOW-LEVEL
TROUGH/CONFLUENCE AXIS EXTENDING SOUTHWARD FROM THE SURFACE LOW --
CONTINUE TO PROGRESS EASTWARD THROUGH THE LOWER TENNESSEE VALLEY...
WITH LINGERING SHOWERS/STORMS POSSIBLE FOR THE REMAINDER OF THE
MORNING. MODELS ARE IN GENERAL AGREEMENT THAT THE MISSISSIPPI VALLEY
UPPER LOW AND ASSOCIATED SURFACE CYCLONE WILL BOTH CONTINUE TO WEAKEN
AS THEY EJECT NORTHEASTWARD OVER THE OHIO VALLEY AND TOWARD THE
SOUTHEASTERN GREAT LAKES REGION THROUGHOUT THE DAY TODAY. ANOTHER
EPISODE OF CONVECTION IS EXPECTED TO DEVELOP AS THE TRAILING SURFACE
TROUGH AXIS ADVANCES EASTWARD ACROSS THE REGION...WITH THIS MOST
LIKELY TO OCCUR DURING THE AFTERNOON HOURS. OVERALL...MODELS SUGGEST
A LOWER AREAL COVERAGE OF THUNDERSTORMS THIS AFTERNOON...WHICH SEEMS
PLAUSIBLE AS EXTENSIVE CLOUDS AND LINGERING OUTFLOW AIR FROM THE
CURRENT PRECIPITATION SHOULD LIMIT DESTABILIZATION TO SOME EXTENT...
AND PWAT VALUES ARE ONLY FORECAST TO RECOVER INTO THE 1.2-1.3 INCH
RANGE. DESPITE THIS...POINT FORECAST SOUNDINGS FROM THE
NAM/GFS/UKMET/ECMWF ALL INDICATE STEEP MID-LEVEL LAPSE RATES AND
SOUTHWESTERLY UNIDIRECTIONAL WIND PROFILES INCREASING TO 35-45 KNOTS
ALOFT...WHICH WILL SUPPORT A THREAT FOR LARGE HAIL AND DAMAGING WINDS
WITH THE STRONGEST UPDRAFTS.

SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER INTO THE EARLY
EVENING HOURS ACROSS THE SOUTHEASTERN PORTION OF THE FORECAST
AREA...BUT THE GREATEST FOCUS FOR PRECIPITATION BEYOND THIS POINT
SHOULD SHIFT TO THE SOUTH AND EAST OF THE LOCAL AREA...AS THE LOW AND
MID-LEVEL TROUGHS DRIFT EASTWARD TOWARD THE SOUTHERN APPALACHIANS AND
BECOME MORE DIFFUSE. THE COMBINATION OF LIGHT NORTHWEST WINDS...
CLEARING SKIES...AND LINGERING BOUNDARY LAYER MOISTURE WILL LIKELY
RESULT IN AREAS OF MIST/FOG DEVELOPING OVERNIGHT. BY FRIDAY...WEAK
SHORTWAVE RIDGING ALOFT WILL BUILD OVER THE AREA DOWNSTREAM FROM AN
UPPER LOW SPREADING EAST-NORTHEASTWARD ACROSS THE NORTHERN PLAINS...
AND THIS WILL LEAD TO DRY WEATHER CONDITIONS. HIGH TEMPERATURES MAY
ACTUALLY BE A FEW DEGREES COOLER...IN REGIME DOMINATED BY MORNING
CLOUDS AND LIGHT NORTHWEST FLOW AS SURFACE RIDGE AXIS SHIFTS EASTWARD
ACROSS THE OHIO/TENNESSEE VALLEYS. MODELS INDICATE THAT THE MID-LEVEL
ANTICYCLONE WILL BECOME EVEN MORE ESTABLISHED FROM FRIDAY NIGHT INTO
SATURDAY NIGHT...AS ANOTHER UPPER LOW MOVES ONSHORE ALONG THE PACIFIC
COAST AND BEGINS TO DIG SOUTHEASTWARD OVER THE GREAT BASIN. THIS WILL
RESULT IN A CONTINUATION OF DRY WEATHER AND WARMER TEMPERATURES...
ESPECIALLY AS WINDS RETURN FROM THE SOUTHEAST IN RESPONSE TO A
DEEPENING LEE CYCLONE OVER THE SOUTHERN HIGH PLAINS.

A DRY AND VERY WARM WEATHER PATTERN STILL APPEARS TO BE IN STORE FOR
THE TENNESSEE VALLEY THROUGHOUT THE REMAINDER OF THE EXTENDED
FORECAST PERIOD...ALTHOUGH A SUBSTANTIAL AMOUNT OF UNCERTAINTY EXISTS
BETWEEN THE GFS/ECMWF REGARDING THE STRENGTH OF THE MID-LEVEL HIGH
OVER NORTHERN ALABAMA/SOUTHERN MIDDLE TENNESSEE. DURING THE PERIOD
FROM SUNDAY THROUGH WEDNESDAY...THE GFS MAINTAINS STRONGER MID-LEVEL
RIDGING OVER THE AREA...AS THE PREVIOUSLY MENTIONED GREAT BASIN UPPER
LOW BEGINS TO PIVOT NORTHEASTWARD ACROSS THE NORTHERN ROCKIES/PLAINS.
THE ECMWF...ON THE OTHER HAND...DEVELOPS A WEAK CUTOFF UPPER LOW OVER
FLORIDA AND ADJACENT PORTIONS OF THE EASTERN GULF...BEFORE
RETROGRADING THIS FEATURE TO THE SOUTHWEST. THE ONLY REAL EFFECT THAT
THIS FEATURE MAY HAVE IS TO INCREASE CLOUD COVER AND REDUCE HIGH
TEMPERATURES SOMEWHAT DURING THE UPCOMING WARM PERIOD...BUT WILL
GENERALLY NOT DEVIATE MUCH FROM MEXMOS TEMPERATURE GUIDANCE DURING
THE EXTENDED PERIOD. NEEDLESS TO SAY...RAIN CHANCES WILL BE VERY
LOW...AND MAY ONLY INCREASE SLIGHTLY WITH THE PASSAGE OF A WEAK COOL
FRONT LATE NEXT WEEK.

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

AVIATION...20
DISCUSSION...DD
Hazardous weather outlook, May 26, 5:36 AM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
536 AM CDT THU MAY 26 2011

ALZ001>010-016-TNZ076-096-097-271015-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
536 AM CDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE PORTION OF THE
FORECAST AREA ALONG AND EAST OF A LINE EXTENDING FROM LYNCHBURG
TENNESSEE...TO HUNTSVILLE AND CULLMAN. A FEW STORMS IN THIS REGION
MAY BE SEVERE...ESPECIALLY FROM LATE MORNING THROUGH THE AFTERNOON...
WITH LARGE HAIL...DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND
LIGHTING STRIKES BEING THE PRIMARY THREATS.

OTHERWISE...SCATTERED THUNDERSTORMS ARE EXPECTED TODAY FOR THE
REMAINDER OF NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE. GUSTY
WINDS AND SMALL HAIL WILL BE POSSIBLE WITH THIS ACTIVITY.
THUNDERSTORM CHANCES WILL LINGER ACROSS THE SOUTHEAST PORTION OF THE
REGION THROUGH EARLY THIS EVENING.

AS SKIES BEGIN TO CLEAR WITH THE PASSAGE OF A WEAK COLD FRONT...
PATCHY FOG MAY DEVELOP ACROSS MOST OF THE AREA BY EARLY FRIDAY
MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
POSSIBLE FROM LATE MORNING THROUGH LATE AFTERNOON.

70/DD

In the hours before

Special weather statement, May 26, 5:59 AM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
559 AM CDT THU MAY 26 2011

TNZ076-096-097-261145-
FRANKLIN-LINCOLN-MOORE-
559 AM CDT THU MAY 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...LINCOLN AND MOORE
COUNTIES UNTIL 645 AM CDT...

AT 554 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BOONSHILL TO
TONEY...MOVING NORTHEAST AT 55 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PETERSBURG...HOWELL.
  SKINEM...CHESTNUT RIDGE.
  MULBERRY...MOLINO.
  KELSO.
  SMITHLAND.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3538 8624 3538 8627 3536 8623 3535 8619
      3537 8616 3536 8604 3529 8591 3525 8591
      3499 8666 3500 8679 3527 8678 3527 8674
      3530 8671 3535 8660 3538 8659 3537 8648
      3534 8642 3542 8626
TIME...MOT...LOC 1059Z 233DEG 47KT 3528 8668 3496 8671

SL
Special weather statement, May 26, 6:29 AM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
629 AM CDT THU MAY 26 2011

ALZ005-006-009-TNZ096-097-261215-
FRANKLIN-JACKSON-LIMESTONE-LINCOLN-MADISON-
629 AM CDT THU MAY 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...JACKSON...LIMESTONE...
LINCOLN AND MADISON COUNTIES UNTIL 715 AM CDT...

AT 626 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BLANCHE TO FRENCH
MILL...MOVING NORTHEAST AT 50 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CARMARGO...TONEY.
  SKINEM...BELLEVIEW.
  MOLINO...FISK.
  KELSO...LINCOLN.
  SMITHLAND...FLINTVILLE.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3518 8621 3492 8621 3470 8698 3500 8687
      3500 8684 3507 8684 3515 8636 3513 8636
      3514 8635 3513 8631 3514 8630 3515 8632
      3516 8630
TIME...MOT...LOC 1128Z 244DEG 42KT 3501 8672 3482 8684

SL
Special weather statement, May 26, 6:37 AM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
637 AM CDT THU MAY 26 2011

ALZ002-003-261200-
COLBERT-FRANKLIN-
637 AM CDT THU MAY 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR COLBERT AND FRANKLIN COUNTIES
UNTIL 700 AM CDT...

AT 637 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HODGES...OR 13 MILES SOUTHEAST OF RED BAY...
MOVING NORTHEAST AT 45 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ROCKWOOD...SPRUCE PINE.
  ISBELL.
  THARPTOWN...PLEASANT RIDGE.
  NEWBURG...LITTLEVILLE.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3432 8805 3439 8813 3466 8771 3451 8753
      3443 8753 3431 8780
TIME...MOT...LOC 1137Z 238DEG 38KT 3439 8787

SL
Special weather statement, May 26, 7:38 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
738 AM CDT THU MAY 26 2011

ALZ003>005-007-261345-
FRANKLIN-LAWRENCE-LIMESTONE-MORGAN-
738 AM CDT THU MAY 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...LAWRENCE...LIMESTONE
AND MORGAN COUNTIES UNTIL 845 AM CDT...

AT 732 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEWBURG...OR 10 MILES EAST OF
RUSSELLVILLE...MOVING NORTHEAST AT 35 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LANDERSVILLE.
  HATTON...NE SMITH.
  MOULTON.
  TOWN CREEK.
  COURTLAND...NORTH COURTLAND.
  CHALYBEATE SPRINGS...WHEELER.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3451 8768 3457 8760 3457 8752 3465 8748
      3466 8744 3469 8745 3479 8732 3475 8729
      3475 8726 3478 8727 3481 8722 3487 8721
      3490 8718 3460 8693 3435 8758
TIME...MOT...LOC 1238Z 241DEG 30KT 3448 8751

SS
Local storm report, May 26, 7:39 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
739 AM CDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 AM     TSTM WND DMG     HUNTSVILLE              34.73N 86.59W
05/26/2011                   MADISON            AL   TRAINED SPOTTER

            SEVERAL LARGE TREES DOWN ON RIMEVILLAGE DR BEHIND THE
            LOCAL TARGET OFF OF UNIVERSITY DR.

&&

JS
Special weather statement, May 26, 8:16 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
816 AM CDT THU MAY 26 2011

ALZ005-006-TNZ096-261400-
LIMESTONE-LINCOLN-MADISON-
816 AM CDT THU MAY 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE...LINCOLN AND MADISON
COUNTIES UNTIL 900 AM CDT...

AT 813 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FRENCH MILL...OR 6 MILES WEST OF MADISON...
MOVING NORTHEAST AT 35 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HARVEST...REDSTONE ARSENAL.
  HUNTSVILLE...TONEY.
  NORMAL...GLADSTONE.
  MERIDIANVILLE...HAMPTON COVE.
  MOORES MILL...HAZEL GREEN.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3464 8635 3460 8687 3476 8698 3511 8671
TIME...MOT...LOC 1316Z 241DEG 30KT 3473 8682

SS

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 10:17 PM CDTSpecial Weather StatementHUNColbert28 min
May 25, 10:29 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale31 min
May 25, 10:46 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lawrence44 min
May 25, 10:54 PM CDTSevere Thunderstorm WarningHUNLauderdale21 min
May 25, 11:11 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale19 min
May 25, 11:25 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale, Lawrence, Limestone, Madison and 1 more50 min
May 25, 11:33 PM CDTTornado WarningHUNLauderdale, Limestone27 min
May 26, 12:02 AM CDTTornado WarningHUNLimestone, Madison13 min
May 26, 12:10 AM CDTSevere Thunderstorm WarningHUNJackson, Limestone, Madison, Morgan35 min
May 26, 12:21 AM CDTSpecial Weather StatementHUNMorgan24 min
May 26, 12:46 AM CDTSevere Thunderstorm WarningHUNJackson29 min
May 26, 12:47 AM CDTHigh Wind WarningHUNDeKalb, Jackson, Marshall101 min
May 26, 12:50 AM CDTSpecial Weather StatementHUNMorgan25 min
May 26, 1:18 AM CDTSpecial Weather StatementHUNCullman, Marshall27 min
May 26, 1:44 AM CDTSpecial Weather StatementHUNDeKalb, Jackson, Marshall31 min
May 26, 2:14 AM CDTSpecial Weather StatementHUNCullman46 min
May 26, 2:58 AM CDTSpecial Weather StatementHUNCullman, Marshall47 min
May 26, 3:38 AM CDTSpecial Weather StatementHUNDeKalb, Marshall52 min
May 26, 3:46 AM CDTSpecial Weather StatementHUNCullman44 min
May 26, 3:51 AM CDTSpecial Weather StatementHUNLauderdale39 min
May 26, 4:06 AM CDTSpecial Weather StatementHUNFranklin39 min
May 26, 4:30 AM CDTSpecial Weather StatementHUNColbert, Franklin30 min
May 26, 4:32 AM CDTSpecial Weather StatementHUNLauderdale28 min
May 26, 4:43 AM CDTSpecial Weather StatementHUNLauderdale32 min
May 26, 4:55 AM CDTSpecial Weather StatementHUNFranklin50 min
May 26, 5:19 AM CDTSpecial Weather StatementHUNLawrence, Limestone41 min
May 26, 5:39 AM CDTSpecial Weather StatementHUNLimestone, Madison51 min
May 26, 5:53 AM CDTSpecial Weather StatementHUNLimestone37 min
May 26, 6:29 AM CDTSpecial Weather StatementHUNMadison46 min
May 26, 6:37 AM CDTSpecial Weather StatementHUNFranklin23 min
May 26, 7:38 AM CDTSpecial Weather StatementHUNLawrence67 min
May 26, 8:16 AM CDTSpecial Weather StatementHUNMadison44 min
May 26, 9:17 AM CDTSpecial Weather StatementHUNLawrence43 min
May 26, 9:55 AM CDTSpecial Weather StatementHUNMorgan50 min
May 26, 10:53 AM CDTSpecial Weather StatementHUNMadison37 min
May 26, 11:10 AM CDTSpecial Weather StatementHUNJackson65 min
May 26, 11:35 AM CDTSpecial Weather StatementHUNJackson40 min
May 26, 11:40 AM CDTSpecial Weather StatementHUNMadison50 min
May 26, 12:08 PM CDTSevere Thunderstorm WarningHUNJackson39 min
May 26, 12:37 PM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson38 min
May 26, 1:14 PM CDTSevere Thunderstorm WarningHUNDeKalb16 min
May 26, 1:57 PM CDTSpecial Weather StatementHUNDeKalb, Marshall48 min
May 26, 2:19 PM CDTSevere Thunderstorm WarningHUNDeKalb41 min
May 26, 3:39 PM CDTSpecial Weather StatementHUNJackson36 min
May 26, 4:16 PM CDTSpecial Weather StatementHUNMarshall29 min
May 26, 4:40 PM CDTSpecial Weather StatementHUNDeKalb, Marshall50 min
May 26, 5:23 PM CDTSpecial Weather StatementHUNDeKalb52 min
May 26, 5:35 PM CDTSpecial Weather StatementHUNMarshall40 min
May 26, 6:10 PM CDTSpecial Weather StatementHUNJackson50 min

Nearby

Flash Flood Warnings in Alabama, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.